[nafex] Fruit and anticoagulant therapy - potentiation /OT

Elizabeth Hilborn ehilborn at mebtel.net
Sat Mar 10 10:03:47 EST 2012


Hi folks,

As subscribers to this list are (in general) avid consumers of fruit and 
some of us may be taking anticoagulant drugs such as warfarin 
(Coumadin), I noticed these reports and wanted to share the information. 
I am aware of the potential anticoagulant enhancing effects of leafy 
greens. In fact, that effect is commonly included in patient teaching 
during the initiation of Coumadin therapy; I was not previously aware of 
any association with fruit.

A report on the effects of goji berry enhancing the anticoagulant 
properties of medication.

http://www.ncbi.nlm.nih.gov/pubmed/22392549


A report on the effects of cranberry enhancing the effect of 
anticoagulant medication.

http://www.ncbi.nlm.nih.gov/pubmed/22231999

These are not newly reported associations, but I have never heard a health care provider warn against potential interactions between fruit and warfarin. So if you are a consumer of these fruits and are a patient having problems with the effects of your oral anticoagulants, this potential interaction may be something to discuss with your health care provider.


Betsy Hilborn




More information about the nafex mailing list